Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 29, 2014, 3:53 AM EDT. It took effect at Oct 31, 2014, 8:00 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2014, 3:53 AM EDT (07:53 UTC)
- In effect from
- Oct 31, 2014, 8:00 AM EDT
- Expired
- Nov 1, 2014, 3:24 AM EDT
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
513 WHUS73 KGRR 290753 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 AM EDT WED OCT 29 2014 LMZ844>849-291600- /O.CON.KGRR.SC.Y.0055.000000T0000Z-141029T2100Z/ /O.NEW.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 353 AM EDT WED OCT 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY. * WINDS...NORTHWEST 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO 15 KNOTS FOR TONIGHT INTO THURSDAY. GALE FORCE NORTH WINDS EXPECTED FRIDAY INTO FRIDAY NIGHT. * WAVES...4 TO 7 FEET TODAY SUBSIDING TO 1 TO 3 FEET TONIGHT INTO THURSDAY. WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
12 follow-up statements
746 WHUS73 KGRR 291515 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1115 AM EDT WED OCT 29 2014 LMZ844>849-292315- /O.CON.KGRR.SC.Y.0055.000000T0000Z-141029T2100Z/ /O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1115 AM EDT WED OCT 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO 15 KNOTS FOR TONIGHT INTO THURSDAY. GALE FORCE NORTH WINDS EXPECTED FRIDAY INTO FRIDAY NIGHT. * WAVES...4 TO 7 FEET TODAY SUBSIDING TO 1 TO 3 FEET TONIGHT INTO THURSDAY. WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
263 WHUS73 KGRR 291957 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 357 PM EDT WED OCT 29 2014 LMZ844>849-300400- /O.CON.KGRR.SC.Y.0055.000000T0000Z-141029T2100Z/ /O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 357 PM EDT WED OCT 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS LATE THIS AFTERNOON DIMINISHING TO 5 TO 15 KNOTS THIS EVENING. GALE FORCE NORTH WINDS EXPECTED FRIDAY INTO FRIDAY NIGHT. * WAVES...3 TO 5 FEET LATE THIS AFTERNOON SUBSIDING TO 1 TO 3 FEET LATER TONIGHT. WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
171 WHUS73 KGRR 292057 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 457 PM EDT WED OCT 29 2014 LMZ844>849-300500- /O.CAN.KGRR.SC.Y.0055.000000T0000Z-141029T2100Z/ /O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 457 PM EDT WED OCT 29 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...GALE FORCE NORTH WINDS EXPECTED FRIDAY INTO FRIDAY NIGHT. * WAVES...WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
134 WHUS73 KGRR 300250 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1050 PM EDT WED OCT 29 2014 LMZ844>849-301100- /O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1050 PM EDT WED OCT 29 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...GALE FORCE NORTH WINDS EXPECTED FRIDAY INTO FRIDAY NIGHT. * WAVES...WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
114 WHUS73 KGRR 300852 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 452 AM EDT THU OCT 30 2014 LMZ844>849-301700- /O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 452 AM EDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...GALE FORCE NORTH WINDS TO 45 KNOTS EXPECTED FRIDAY INTO FRIDAY NIGHT. * WAVES...WAVES 1 TO 3 FEET TODAY BUILDING TO 4 TO 8 FEET TONIGHT AND TO 8 TO 16 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
843 WHUS73 KGRR 302002 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 PM EDT THU OCT 30 2014 LMZ844>849-310415- /O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 402 PM EDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS TONIGHT INCREASING TO 30 KNOTS LATE TONIGHT. NORTH GALES TO 35 TO 45 KNOTS FRIDAY. * WAVES...2 TO 5 FEET TONIGHT...BUILDING TO 5 TO 8 FEET TOWARD DAYBREAK. WAVES 10 TO 15 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
600 WHUS73 KGRR 310218 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1018 PM EDT THU OCT 30 2014 LMZ844>849-311030- /O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1018 PM EDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS TONIGHT INCREASING TO 30 KNOTS LATE TONIGHT. NORTH GALES TO 35 TO 45 KNOTS FRIDAY. * WAVES...2 TO 5 FEET TONIGHT...BUILDING TO 5 TO 8 FEET TOWARD DAYBREAK. WAVES 10 TO 15 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
531 WHUS73 KGRR 310745 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 AM EDT FRI OCT 31 2014 LMZ844>849-311545- /O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 AM EDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EDT SATURDAY... * WINDS...NORTHWEST TO 30 KNOTS THIS MORNING INCREASING TO NORTH GALES 35 TO 40 KNOTS BY NOON. * WAVES...5 TO 8 FEET BUILDING TO WAVES 10 TO 15 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
986 WHUS73 KGRR 311551 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1151 AM EDT FRI OCT 31 2014 LMZ844>849-010000- /O.CON.KGRR.GL.W.0014.000000T0000Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1151 AM EDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH GALES 35 TO 40 KNOTS FOR THE REST OF TODAY...DIMINISHING TO 30 KNOTS AFTER MIDNIGHT. * WAVES...10 TO 15 FEET...8 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
774 WHUS73 KGRR 311945 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 PM EDT FRI OCT 31 2014 LMZ844>849-010345- /O.CON.KGRR.GL.W.0014.000000T0000Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 PM EDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH GALES 35 TO 40 KNOTS TONIGHT...DECREASING TO 30 KNOTS TOWARD DAYBREAK. * WAVES...9 TO 12 FEET...SUBSIDING TO 6 TO 10 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
364 WHUS73 KGRR 010210 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 PM EDT FRI OCT 31 2014 LMZ844>849-010900- /O.CON.KGRR.GL.W.0014.000000T0000Z-141101T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1010 PM EDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH GALES 35 TONIGHT...DECREASING TO 30 KNOTS TOWARD DAYBREAK. * WAVES...9 TO 12 FEET...SUBSIDING TO 6 TO 10 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
197 WHUS73 KGRR 010724 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 324 AM EDT SAT NOV 1 2014 LMZ844>849-011530- /O.CAN.KGRR.GL.W.0014.000000T0000Z-141101T0900Z/ /O.NEW.KGRR.SC.Y.0056.141101T0800Z-141101T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 324 AM EDT SAT NOV 1 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KNOTS EARLY THIS MORNING...DECREASING TO 10 TO 20 KNOTS IN THE AFTERNOON. * WAVES...6 TO 10 FEET THIS MORNING...SUBSIDING TO 4 TO 6 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 29, 3:30 AM EDT, 23 minutes earlier.
Area forecast discussion, Oct 29, 3:30 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EDT WED OCT 29 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 330 AM EDT WED OCT 29 2014
MOSTLY CLOUDY AND COOL WEATHER CAN BE EXPECTED THE REST OF THE WEEK.
THE COLDEST DAY WILL BE HALLOWEEN WHEN A STRONG CANADIAN COLD FRONT
BLASTS SOUTH THROUGH THE STATE. NORTH WINDS WILL GUST OVER 40 MPH
AND OUR FIRST SNOWFLAKES OF THE SEASON MAY BE SEEN. THE COLD AIR
WILL LINGER INTO SATURDAY THEN TEMPERATURES WILL MODERATE SUNDAY
INTO NEXT WEEK.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 330 AM EDT WED OCT 29 2014
THE COLD BLAST ON HALLOWEEN DAY IS THE MAIN FOCUS. INTENSE PV
ANOMALY IS PROGGED TO DROP SOUTH THROUGH CENTRAL CANADA AND INTO THE
GREAT LAKES REGION ON FRIDAY. THIS FEATURE INDUCES CYCLOGENESIS OVER
THE LOWER GRTLKS REGION ALTHOUGH AT THIS TIME THE MODELS ARE NOT
GOING WITH A PARTICULARLY STRONG SFC LOW. REGARDLESS... THE WINDS
CRANK UP CONSIDERABLY BEHIND THE SFC COLD FRONT WITH TIGHT GRADIENT
BETWEEN THE LOWER GRTLKS RGN SFC LOW AND THE SFC HIGH OVER
MINNESOTA. GUIDANCE SUGGESTS THE POSSIBILITY OF WIND GUSTS OVER 40
KTS AND WIND ADVISORIES MAY BE REQUIRED. SCATTERED POWER OUTAGES AND
FALLING TREE LIMBS ARE POSSIBLE.
AS FAR AS THE SNOW POTENTIAL ON HALLOWEEN... THE DGZ LOOKS PRETTY
HIGH ABOVE 7K FT. ALSO THE NORTH FLOW BEHIND THE FRONT FRIDAY
AFTERNOON WILL LIKELY LEAD TO ABRUPT DRYING IN SW MI. HAVE KEPT A
MIX OF RAIN/SNOW SHOWERS IN THE FCST BUT AM LEANING TOWARD MOSTLY
RAIN BASED ON SURFACE TEMPS AROUND 40. THE EXCEPTION WOULD BE IN THE
HIGHER ELEVATIONS ALONG/NORTH OF U.S. 10 WHERE SNOW MAY BE MORE
PERSISTENT AND HAVE A CHANCE OF STICKING TO THE GRASS.
DEEP CYCLONIC FLOW AND COLD ADVECTION WITH H8 TEMPS AROUND -3C WILL
LEAD TO EXTENSIVE CLOUDINESS TODAY AS WELL AS SCATTERED LAKE EFFECT
RAIN SHOWERS. TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 40S. IT
WILL BE BREEZY ALTHOUGH NOT AS BAD AS YESTERDAY.
TONIGHT AND THURSDAY THE SURFACE RIDGE MOVES IN BUT LOW LEVEL
MOISTURE LINGERS UNDERNEATH THE SUBSIDENCE INVERSION. THIS SHOULD
RESULT IN A CONTINUATION OF MOSTLY CLOUDY SKIES.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 330 AM EDT WED OCT 29 2014
A LARGE HIGH PRESSURE SYSTEM WILL BE MOVING OVER THE GREAT LAKES
FRIDAY NIGHT AS THE HALLOWEEN STORM MOVES AWAY FROM LOWER MICHIGAN.
THERE MAY BE SOME LINGERING LAKE EFFECT SNOW SHOWERS DOWN WIND FROM
THE POINTS ON THE WESTERN CWA...AND A FEW SHSN OVER THE EASTERN CWA
DOWNWIND FROM LAKE HURON. 30KT NORTHEAST BOUNDARY LAYER WINDS MAY
BLOW SOME SHSN INLAND. WE INCREASED POPS A BIT OVER THE NE CWA FOR
THAT POSSIBILITY.
WE/LL SEE A COUPLE OF DAYS OF DRY WEATHER AS THE RIDGE SETTLES OVER
MICHIGAN BEFORE THE NEXT COLD FRONT APPROACHES MONDAY. THE SYSTEM
MONDAY INTO TUESDAY WON/T BE NEARLY AS DYNAMIC AS THE SYSTEM THIS
FRIDAY. SCATTERED RAIN SHOWERS SHOULD SUFFICE MONDAY INTO TUESDAY.
SATURDAY WILL BE THE COLDEST DAY WITH HIGHS AROUND 40 AFTER WHICH A
WARMING TREND WILL BOOST TEMPS INTO THE LOWER 50S MONDAY AND TUESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 136 AM EDT WED OCT 29 2014
SCT-BKN VFR STRATOCU IS EXPECTED TODAY AS AN UPPER LOW MOVES
THROUGH THE REGION.
&&
.MARINE...
ISSUED AT 330 AM EDT WED OCT 29 2014
WHILE SOMEWHAT UNCONVENTIONAL... WILL ISSUE GALE WARNING ALREADY FOR
FRIDAY AND FRIDAY NIGHT DUE TO VERY HIGH CONFIDENCE.
&&
.HYDROLOGY...
ISSUED AT 330 PM EDT TUE OCT 28 2014
RAINFALL LAST NIGHT WAS NOT SIGNIFICANT ENOUGH TO CAUSE HYDRO
ISSUES AND NO HYDRO ISSUES ARE ANTICIPATED FOR THE REST OF THE
WEEK WITH MAINLY DRY WX ANTICIPATED TONIGHT THROUGH THURSDAY. PCPN
THURSDAY NIGHT AND FRIDAY WILL NOT BE SIGNIFICANT ENOUGH TO CAUSE
HYDRO ISSUES SINCE BASIN AVG QPF AMOUNTS OF ONLY UNDER A HALF OF
AN INCH ARE ANTICIPATED THEN.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
LMZ844>849.
GALE WARNING FRIDAY 8 AM TO SATURDAY 8 AM FOR LMZ844>849.
&&
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...93
AVIATION...93
HYDROLOGY...LAURENS
MARINE...MEADEHazardous weather outlook, Oct 28, 10:00 AM EDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1000 AM EDT TUE OCT 28 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-290845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1000 AM EDT TUE OCT 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-290845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1000 AM EDT TUE OCT 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND ANYONE VENTURING OUT ON PIERS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND ANYONE VENTURING OUT ON PIERS WEDNESDAY. A SIGNIFICANT WIND AND WAVE EVENT IS POSSIBLE ON HALLOWEEN WITH NORTHERLY GALE FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE/LAURENS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.